Alert archive / New Mexico / High Wind Warnings in 2025

High Wind Warning 36, NWS Midland/Odessa, TX

December 2, 2025Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Dec 2, 2025, 2:32 PM MST for Eddy County, New Mexico; Culberson County, Texas. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2025, 2:32 PM MST (21:32 UTC)
Expired
Dec 3, 2025, 1:36 AM MST
In force
11 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2223 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

245 
WWUS74 KMAF 022132
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
232 PM MST Tue Dec 2 2025

NMZ027-TXZ270-271-031015-
/O.NEW.KMAF.HW.W.0036.251202T2132Z-251203T1500Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Guadalupe Mountains
National Park, and Queen
232 PM MST Tue Dec 2 2025 /332 PM CST Tue Dec 2 2025/

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST /9 AM CST/ WEDNESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until 8 AM MST /9 AM CST/ Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

Sprang
1 follow-up statement
365 
WWUS74 KMAF 030836
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
136 AM MST Wed Dec 3 2025

NMZ027-TXZ270-271-030945-
/O.CAN.KMAF.HW.W.0036.000000T0000Z-251203T1500Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Pine
Springs, and Queen
136 AM MST Wed Dec 3 2025 /236 AM CST Wed Dec 3 2025/

...HIGH WIND WARNING IS CANCELLED...

Winds remain gusty at times, but the high wind threat has ended.

$$

R Hluchan

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 2, 12:58 PM MST, 1 hour 34 minutes earlier. Its key messages:

  • Updated at 141 PM CST Tue Dec 2 2025
  • Warming trend continues Wednesday before another front knocks Thursday's temperatures down well below normal again.
  • Low (10-30%) precipitation chances Wednesday night into early Thursday. Snow flurries possible across southeast New Mexico and Guadalupe Mountains Thursday morning. Little to no accumulation along with no travel impacts are expected.
Area forecast discussion, Dec 2, 12:58 PM MST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
158 PM CST Tue Dec 2 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 141 PM CST Tue Dec 2 2025

- Warming trend continues Wednesday before another front knocks Thursday's
  temperatures down well below normal again.

- Low (10-30%) precipitation chances Wednesday night into early Thursday.
  Snow flurries possible across southeast New Mexico and
  Guadalupe Mountains Thursday morning. Little to no accumulation
  along with no travel impacts are expected.

&&

.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 141 PM CST Tue Dec 2 2025

An uneventful start to the short term for today. VIS IR/Satellite
imagery depicts mostly clear skies after another chilly morning.
Amidst breezy south/southwest winds today and mostly clear skies,
highs today rise 5F to 10F warmer northeast of Davis Mountains into
Lower Trans Pecos, and to similar values seen yesterday south of
that region from most of Culberson County into the Marfa Plateau,
Rio Grande basins, and Terrell County. This translates to lower to
mid 60s F Lea County into Permian Basin, eastern Stockton Plateau
and Terrell County as well as foothills of Guadalupes and Marfa
Plateau, mid to upper 60s F Eddy County Plains into Culberson County
and central Presidio and Brewster Counties, mid to upper 50s F
higher elevations of Guadalupes and Davis Mountains, and lower to
mid 70s F Reeves County Plains, Stockton Plateau, and Presidio
Valley into Big Bend. Tonight, sustained south/southwest winds and
increased high cloud cover limiting diurnal heating and drawing dew
point temperatures/boundary layer moisture from the 20s F back into
the 30s F limits overnight cooling. As a result, lows 10F to 15F
warmer north of Rio Grande basins and Terrell County are forecast.
This means that compared to this morning, lows by Wednesday morning
fail to fall below freezing everywhere except for northern SE NM
plains, northern Permian Basin, and foothills of Davis Mountains,
with mid 30s to mid 50s F elsewhere.

A continued warming trend is soon interrupted as troughing in the
upper air pattern from eastern Canada into the Southern Great Plains
continues to allow periodic surges of cold air. Highs Wednesday
feature temperatures rising into the mid to upper 70s F from the Rio
Grande basins into Stockton Plateau, Upper Trans Pecos, and southern
Permian Basin, again around 5F to 10F warmer. However, a weak cold
front progressing south knocks highs back into the 50s and 60s F
range behind the front, with lower to mid 60s F ahead of the front.
Timing of front remains uncertain, but behind the front, CAA
balanced with falling dew point temperatures into the 20s F north of
Rio Grande basins once again allows lows by Thursday morning to fall
near to below freezing for that region, with below freezing
temperatures most likely over peaks of Davis Mountains and
Guadalupes, northern Lea County into northwest Permian Basin. Low
(10% to 30%) precipitation chances also develop over Lea County
through the overnight hours, which combined with below freezing
temperatures may result in a few flurries. However, forecast
soundings show dry air at mid and upper levels, limiting vertical
extent and growth of any precipitation, and ensembles and even
higher percentile ensembles are not showing any accumulation, so
we are not expecting anything apart from a trace to dusting on
grassy surfaces where "heavier" snow showers occur. The push of
cold air behind the front lingers before another warmup. More on
that in the long term discussion.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 141 PM CST Tue Dec 2 2025

The long term period begins an upper-level shortwave transversing
over the Rockies and into the Texas Panhandle. As mentioned in the
short term discussion, the colder air ushered in by Wednesday
night's front brings cloudy skies, a couple of light snow
showers, and possibly a wintry mix over northern Lea County
Wednesday night into early Thursday. Hi-res models show snow
showers coming to an end around mid-moring Thursday. As of now,
there's a low (20-30%) chance of some light snow accumulations on
grassy surfaces. As such, confidence is high that road impacts
will be minimal to none. This system also brings a low (10-30%)
chance of rain over the Lower Trans Pecos and Big Bend region
Thursday. In general, clouds will help keep chilly conditions,
with highs topping out in the 40s for most of the region.
Temperatures in our southernmost counties will reach into the 50s
and 60s (along the Rio Grande).

The shortwave departs eastward Thursday night and upper-level flow
remains westerly/southwesterly as another, larger trough lingers
near Baja. Westerly surface winds allow temperatures to rebound
mainly into the 60s Friday, then 60s and 70s (south of the Pecos
River) Saturday. Lows Friday and Saturday nights are forecast to
settle into the 30s and 40s. Sunday is on tap to be one of our
warmest days within the forecast ahead of a weak cold front arriving
Sunday night. Highs Sunday afternoon will again reach into the 60s
and 70s, with 70s expanding in coverage compared to Saturday.
Temperatures primarily warm into the 60s Monday and Tuesday
afternoons.

&&

.AVIATION...
(18Z TAFS)
Issued at 1123 AM CST Tue Dec 2 2025

VFR conditions forecast throughout TAF period. Breezy
south/southwest winds for terminals over SE NM plains into Permian
Basin develop from beginning of TAF period and continuing into
02Z- 07Z. Winds shift to west/northwest 12Z-16Z Wednesday as a
cold front passage occurs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               40  68  32  44 /   0   0  10  10
Carlsbad                 41  68  34  48 /   0   0  10  10
Dryden                   39  70  43  53 /   0   0  10  20
Fort Stockton            48  75  37  48 /   0   0  10  10
Guadalupe Pass           44  59  33  44 /   0   0  10  10
Hobbs                    38  64  28  47 /   0   0  20  10
Marfa                    34  68  31  54 /   0   0  10  10
Midland Intl Airport     41  70  33  45 /   0   0  10  10
Odessa                   41  69  34  45 /   0   0  10  10
Wink                     40  70  35  47 /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...94
LONG TERM....95
AVIATION...94

Nearby

High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.